Journal of Algebraic Geometry

Journal of Algebraic Geometry

Online ISSN 1534-7486; Print ISSN 1056-3911

   
 

 

Theta constants associated to cubic threefolds


Authors: Keiji Matsumoto and Tomohide Terasoma
Journal: J. Algebraic Geom. 12 (2003), 741-775
Published electronically: June 10, 2003
MathSciNet review: 1993763
Full-text PDF

Abstract | References | Additional Information

Abstract: We construct automorphic forms on the 4-dimensional complex ball which describe the inverse of a period map for marked cubic surfaces $X$in terms of theta constants associated to the intermediate Jacobians of the triple coverings of the 3-dimensional complex projective space branching along $X$.


References [Enhancements On Off] (What's this?)

  • [A] Atlas of finite groups, Conway, J. H., Curtis, R. T., Norton, S. P., Parker, R. A., Wilson, R. A. Atlas of finite groups. Maximal subgroups and ordinary characters for simple groups. With computational assistance from J. G. Thackray. Oxford University Press, Eynsham, 1985.
  • [ACT1] Allcock, D., Carlson, J.A. and Toledo, D., A complex hyperbolic structure for moduli space of cubic surfaces, C.R. Acad. Sci. Paris Sér. I Math. 326 (1998), 49-54.
  • [ACT2] Allcock, D., Carlson, J.A. and Toledo, D., The complex hyperbolic geometry of the moduli space of cubic surfaces, J. Algebraic Geom. 11 (2002), 659-724.
  • [AF] Allcock, D. and Freitag, E., Cubic surfaces and Borcherds products, Comment Math. Helv. 77 (2002), 270-296.
  • [CG] Clemens, C.H. and Griffiths, P.A. The intermediate Jacobian of the cubic threefold, Ann. Math. 95 (1969), 460-541.
  • [C] Coble, A, Points sets and allied Cremona transformations I, II and III, Trans. AMS 16 (1915), 155-198, 17 (1916), 345-385 and 18 (1917), 331-372.
  • [DM] Deligne, P. and Mostow, G. D., Monodromy of hypergeometric functions and nonlattice integral monodromy, I.H.E.S. Publ. Math. 63 (1986), 5-89.
  • [DO] Dolgachev, I. and Ortland, D., Point sets in projective spaces and theta functions, Asterisque. 165 (1988).
  • [G] van Geemen, B., A linear system on Naruki's moduli space of marked cubic surfaces, Internat. J. Math. 13 (2002), 183-208.
  • [H] Hunt, B. The geometry of some special arithmetic quotients, LNM. 1637, Springer, 1996.
  • [I] Igusa, J., Theta functions, Springer, 1972.
  • [N] Naruki, I., Cross ratio variety as a moduli space of cubic surfaces, Proc. London Math. Soc. 45 (1982), 1-30.
  • [Ma] Matsumoto, K., Theta constants associated with the cyclic triple coverings of the complex projective line branching at six points, Publ. Res. Inst. Math. Sci. 37 (2001), 419-440.
  • [Mo] Mostow, G. D., Generalized Picard lattices arising from half-integral conditions, I.H.E.S. Publ. Math. 63 (1986), 91-106.
  • [Mu] Mumford, D, Prym varieties I, Contributions to analysis (a collection of papers dedicated to Lipman Bers), 325-350, Academic Press, New York, 1974.
  • [MT] Matsumoto, K. and Terasoma, T., Comparison of the moduli spaces of cubic surfaces and certain branched coverings of the projective line, in preparation.
  • [P] Picard, E., Sur les fonctions de deux variables indépendantes analogues aux fonctions modulaires, Acta Math. 2 (1883), 114-126.
  • [S] Shiga, H., On the representation of Picard modular function by $\theta$ constants I-II, Publ. Res. Inst. Math. Sci. 24 (1988), 311-360.
  • [SY] Sasaki, T. and Yoshida, M. A system of differential equations in 4 variables of rank 5 invariant under the Weyl group of type $E_6$. Kobe J. Math. 17 (2000), 29-57.
  • [T] Terada, T., Fonctions hypergéometriques $F_1$ et fonctions automorphes I, II, J. Math. Soc. Japan 35 (1983), 451-475; 37 (1985), 173-185.
  • [Y] Yoshida, M., A $W(E_6)$-equivariant projective embedding of the moduli space of cubic surfaces, preprint (math.AG/0002102), Kyushu University Preprint Series in Mathematics 1999-26.


Additional Information

Keiji Matsumoto
Affiliation: Division of Mathematics, Graduate School of Science, Hokkaido University, Sapporo, Japan
Email: matsu@math.sci.hokudai.ac.jp

Tomohide Terasoma
Affiliation: Department of Mathematical Science, University of Tokyo, Komaba, Meguro, Tokyo, Japan
Email: terasoma@ms.u-tokyo.ac.jp

DOI: https://doi.org/10.1090/S1056-3911-03-00348-5
Received by editor(s): May 18, 2001
Received by editor(s) in revised form: March 25, 2002
Published electronically: June 10, 2003

Journal of Algebraic Geometry
The Journal of Algebraic Geometry
is sponsored by the Department of Mathematical Sciences
of Tsinghua University
and is distributed by the American Mathematical Society
for University Press, Inc.
Online ISSN 1534-7486; Print ISSN 1056-3911
© 2017 University Press, Inc.
Comments: jag-query@ams.org
AMS Website